174. Skin Rash Related to Once-daily Boosted Darunavir-Containing Regimen in HIV-infected Patients: Incidence and Associated Factor
Session: Poster Abstract Session: ART: Efficacy and Resistance
Thursday, October 3, 2013
Room: The Moscone Center: Poster Hall C
Posters
  • Poster_174 Skin Rash Related to Once-daily Boosted Darunavir-Containing Regimens in HIV-infected Patients Incidence and Associated Factor.pdf (344.2 kB)
  • Background: Once-daily darunavir (DRV) (800 mg) boosted by ritonavir (RTV) (100 mg) plus two nucleoside reverse transcriptase inhibitors has been demonstrated to be an efficacious regimen for antiretroviral-naive or early-experienced HIV-infected patients in clinical trials, in which skin rashes are reported to occur in <3% of the subjects receiving such a regimen. We aimed to investigate the incidence of and associated factors with rashes among HIV-infected Taiwanese patients who received once-daily DRV/RTV-based regimens in clinical practice. 

    Methods: We retrospectively reviewed the medical records of all patients who were recently switched to or initiated once-daily DRV/RTV-containing regimens after DRV (400 mg) was introduced into clinical use in Taiwan in 2012. RTV was available only in capsule form. Information on baseline characteristics and follow-up evaluations were collected using a standardized case record form, in addition to adverse effects and reasons for discontinuation.

    Results: During the 12-month period, 109 HIV-infected Taiwanese patients (96.3% being male) with a mean age of 39 years were enrolled; 9 (8.2%) were antiretroviral-naïve. The mean baseline plasma HIV RNA load (PVL) was 5.3 log10 copies/ml and CD4 count 348 cells/μl. The proportion of patients with PVL<200 copies/ml increased from 37.9% (41/109) at baseline to 88.8% (79/89) at week 24; and CD4 count increased from 348 to 433 cells/μl. Compared with patients with lower PVL (<50000 copies/ml), patients with higher PVL had a lower response rate (P=0.01). Skin rash developed in 11 patients (10.1%), with an interval from starting DRV/r-containing regimen to rashes of18 days. 22 patients (20.2%), including 10 (9.1%) with rashes had to discontinue boosted darunavir. In multivariate analysis, patients who had a history of rashes related to the previous antiretroviral regimens were more likely to experience adverse cutaneous reactions (adjusted odds ratio, 9.107; 95% CI, 2.28-36.41).

    Conclusion: Once-daily regimens containing DRV boosted by RTV (800/100 mg) is effectiveness in achieving viral suppression, but is associated with a higher rate of skin rashes that may result in discontinuation in ethnic Chinese. A history of skin rashes to the previous regimens before switch is associated with an increased risk for DRV/RTV-related skin rashes.

    Kuan-Yin Lin, MD1, Chia-Jui Yang, MD2, Mao-Song Tsai, MD3, Szu-Min Hsieh, MD4, Wang-Huei Sheng, MD, PhD3, Sui-Yuan Chang, DSc5, Chien-Ching Hung, MD, MIH, PhD6 and Shan-Chwen Chang, MD, PhD7, (1)Internal Medicine, National Raiwan University Hospital, Taipei, Taiwan, (2)Internal Medicine, Far Eastern Memorial Hospital, New Taipei City, Taiwan, (3)Internal Medicine, National Taiwan University Hospital, Taipei, Taiwan, (4)National Taiwan University Hospital, Taipei, Taiwan, (5)Medical Biotechnology and Laboratory Sciences, National Taiwan University College of Medicine, Taipei, Taiwan, (6)Internal Medicine, National Taiwan University Hospital and National Taiwan University College of Medicine, Taipei, Taiwan, (7)Department of Internal Medicine, National Taiwan University Hospital, Taipei, Taiwan

    Disclosures:

    K. Y. Lin, None

    C. J. Yang, None

    M. S. Tsai, None

    S. M. Hsieh, None

    W. H. Sheng, None

    S. Y. Chang, None

    C. C. Hung, None

    S. C. Chang, None

    << Previous Abstract | Next Abstract

    Findings in the abstracts are embargoed until 12:01 a.m. PST, Oct. 2nd with the exception of research findings presented at the IDWeek press conferences.